Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 248, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 29, 2016, 7:08 PM CDT for Dallam County, Hartley County, Texas. It was in force for 97 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2016, 7:08 PM CDT (00:08 UTC)
- Expired
- Jul 29, 2016, 8:45 PM CDT
- In force
- 97 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Dallam County, TX, Hartley County, TX
The radar
The Amarillo radar (KAMA), 129 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 8:05 PM CDT | TSTM WND GST 59 | Dalhart, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1599 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
549
WUUS54 KAMA 300008
SVRAMA
TXC111-205-300145-
/O.NEW.KAMA.SV.W.0248.160730T0008Z-160730T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
708 PM CDT FRI JUL 29 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARTLEY COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHERN DALLAM COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 845 PM CDT
* AT 707 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
SOUTHEAST OF SEDAN...OR 12 MILES NORTHEAST OF AMISTAD...MOVING
SOUTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
DALHART...HARTLEY...CHANNING...ROMERO AND WARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3627 10304 3632 10301 3607 10216 3563 10216
3562 10304
TIME...MOT...LOC 0007Z 306DEG 31KT 3608 10303
HAIL...<.75IN
WIND...70MPH
$$
LG4 follow-up statements
987
WWUS54 KAMA 300032
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
732 PM CDT FRI JUL 29 2016
TXC111-205-300145-
/O.CON.KAMA.SV.W.0248.000000T0000Z-160730T0145Z/
HARTLEY TX-DALLAM TX-
732 PM CDT FRI JUL 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR HARTLEY AND SOUTHERN DALLAM COUNTIES...
AT 731 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHEAST OF WARE TO 6 MILES SOUTHEAST OF
AMISTAD...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
DALHART...HARTLEY...CHANNING...ROMERO AND WARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3627 10304 3632 10301 3607 10216 3563 10216
3562 10304
TIME...MOT...LOC 0031Z 308DEG 22KT 3616 10264 3586 10307
HAIL...<.75IN
WIND...60MPH
$$
LG384
WWUS54 KAMA 300049
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
749 PM CDT FRI JUL 29 2016
TXC111-205-300145-
/O.CON.KAMA.SV.W.0248.000000T0000Z-160730T0145Z/
HARTLEY TX-DALLAM TX-
749 PM CDT FRI JUL 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR HARTLEY AND SOUTHERN DALLAM COUNTIES...
AT 748 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES EAST OF WARE TO 5 MILES SOUTHEAST OF DALHART
TO 4 MILES NORTHWEST OF ROMERO...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
DALHART...HARTLEY...CHANNING...ROMERO AND WARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3627 10304 3632 10301 3607 10216 3563 10216
3562 10304
TIME...MOT...LOC 0048Z 297DEG 40KT 3614 10252 3599 10248 3578 10298
HAIL...<.75IN
WIND...60MPH
$$
LG480
WWUS54 KAMA 300107
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
807 PM CDT FRI JUL 29 2016
TXC111-205-300145-
/O.CON.KAMA.SV.W.0248.000000T0000Z-160730T0145Z/
HARTLEY TX-DALLAM TX-
807 PM CDT FRI JUL 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR HARTLEY AND SOUTHEASTERN DALLAM COUNTIES...
AT 806 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHEAST OF DALHART TO 4 MILES NORTH OF
HARTLEY TO 4 MILES NORTHWEST OF ROMERO...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
DALHART...HARTLEY...CHANNING AND ROMERO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3600 10304 3620 10261 3607 10216 3563 10216
3562 10304
TIME...MOT...LOC 0106Z 306DEG 24KT 3610 10246 3595 10242 3577 10300
HAIL...<.75IN
WIND...60MPH
$$
LG064
WWUS54 KAMA 300129
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
829 PM CDT FRI JUL 29 2016
TXC111-205-300145-
/O.CON.KAMA.SV.W.0248.000000T0000Z-160730T0145Z/
HARTLEY TX-DALLAM TX-
829 PM CDT FRI JUL 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR HARTLEY AND SOUTHEASTERN DALLAM COUNTIES...
AT 829 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
HARTLEY...OR 21 MILES SOUTHEAST OF DALHART...MOVING SOUTHEAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
HARTLEY...CHANNING AND ROMERO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3570 10304 3611 10232 3607 10216 3563 10216
3562 10304
TIME...MOT...LOC 0129Z 320DEG 27KT 3579 10236
HAIL...<.75IN
WIND...60MPH
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 5:46 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 29, 5:46 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 546 PM CDT FRI JUL 29 2016 .AVIATION... For the 00Z TAFs...VFR conditions are expected for the most part at all terminals. However, thunderstorms are still expected to move into our area from New Mexico and southeast Colorado. There is little confidence in what exactly the thunderstorms will do, but KDHT looks to have the best chance of getting something and perhaps even KAMA later on tonight. Therefore, have continued a TEMPO group for thunderstorms for KDHT and added a TEMPO group for KAMA. There also exists a chance for a brief wind shift to accompany any thunderstorms and should be out of the west or northwest. KGUY could see a scattered layer of low clouds around 2000 ft AGL in the early morning hours. Otherwise, some mid to high level clouds could linger through the day tomorrow with winds generally out of the south and becoming gusty in the afternoon hours. Lorenzen && .PREV DISCUSSION... /Issued 331 PM CDT FRI JUL 29 2016/ DISCUSSION... Showers and some low topped thunderstorms continue to move southeast across the eastern Panhandles. The precipitation is associated with an upper level trough along the central TX/OK Panhandle border as seen with the latest visible satellite observations with Cu's in the eastern Panhandles and drier air aloft in the western Panhandles. Latest surface and 500 hPa observations shows a second trough out to the west across NM with upslope flow and a residual outflow boundary will slowly makes it way east into the western Panhandles. Some additional showers and thunderstorms are possible this evening into tonight across the Panhandles and will dissipate by Saturday morning. As we go into the second half of Saturday through mid next week, an upper level high pressure system will move back east into the region and bring tranquil weather conditions and very warm temperatures to the Panhandles. Some upslope convection across NM may bring an isolated thunderstorms to the far western Panhandles as we go into early next week but confidence is low at this time. Temperatures will be above average throughout the weekend into next week with high temperatures will range from the mid 90s to near triple digits. AVIATION... 18Z TAFs - On and off showers and thunderstorms will impact the TAF sites through the afternoon and evening hours. Have the best timing in there for now, but it will likely change as confidence is low in the persistence and scattered nature of coverage. Winds will generally favor an easterly to southeasterly direction and less than 15kts outside of convection. Medium to high confidence that VFR conditions will continue through tomorrow afternoon outside of convection too, although KGUY could see some MVFR cigs/vsbys early Saturday morning. Elsenheimer && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 10/15
Hazardous weather outlook, Jul 29, 3:43 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 343 PM CDT FRI JUL 29 2016 OKZ001>003-TXZ001>020-301100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 343 PM CDT FRI JUL 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS THAT DEVELOP MAY BECOME STRONG WITH SOME GUSTY WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES FRIDAY THROUGH SATURDAY NIGHT...AND THEN ACROSS NORTHWESTERN SECTIONS OF THE AREA ON TUESDAY THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 29, 1:31 PM CDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 131 PM CDT FRI JUL 29 2016 OKZ002-003-TXZ003-004-291900- BEAVER OK-TEXAS OK-HANSFORD TX-OCHILTREE TX- 131 PM CDT FRI JUL 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TEXAS...SOUTHWESTERN BEAVER...NORTHWESTERN OCHILTREE AND NORTHEASTERN HANSFORD COUNTIES UNTIL 200 PM CDT... AT 131 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF ADAMS...OR 17 MILES EAST OF GUYMON...MOVING SOUTHEAST AT 30 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOOKER...HARDESTY...ADAMS AND BAKER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3686 10134 3692 10092 3648 10081 3634 10109 TIME...MOT...LOC 1831Z 329DEG 28KT 3670 10116 CE
Special weather statement, Jul 29, 5:39 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
539 PM CDT FRI JUL 29 2016
OKZ001-292330-
CIMARRON OK-
539 PM CDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR CIMARRON COUNTY UNTIL 630 PM
CDT...
AT 538 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTH OF KENTON...OR 27 MILES WEST OF BOISE CITY...MOVING EAST
AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOISE CITY...KEYES...BLACK MESA PARK...FELT...KENTON AND WHEELESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3699 10228 3669 10219 3650 10249 3657 10300
3700 10300
TIME...MOT...LOC 2238Z 277DEG 19KT 3683 10299
LGSpecial weather statement, Jul 29, 7:02 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
702 PM CDT FRI JUL 29 2016
TXZ001-006-300030-
DALLAM TX-HARTLEY TX-
702 PM CDT FRI JUL 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARTLEY AND
SOUTHWESTERN DALLAM COUNTIES UNTIL 730 PM CDT...
AT 702 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SEDAN...OR 16 MILES NORTH OF AMISTAD...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DALHART...TEXLINE AND WARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3639 10304 3620 10247 3585 10246 3572 10292
3588 10304
TIME...MOT...LOC 0002Z 301DEG 26KT 3616 10308
LGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:02 PM CDT | Special Weather Statement | AMA | Hartley | 28 min |
| Jul 29, 7:53 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley | 3 hr |
| Jul 29, 8:18 PM CDT | Special Weather Statement | AMA | Moore | 27 min |
| Jul 29, 8:44 PM CDT | Special Weather Statement | AMA | Moore, Oldham, Potter | 31 min |
| Jul 29, 9:59 PM CDT | Special Weather Statement | AMA | Carson | 61 min |
| Jul 29, 10:19 PM CDT | Special Weather Statement | AMA | Potter | 41 min |
| Jul 30, 2:35 AM CDT | Special Weather Statement | AMA | Collingsworth | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.